# SDR 98ZZZX1538

- Difficulty date: March 31, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N94TX
- Make and model: Gulstm 560
- Aircraft serial: 5600247
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Condition: Failed
- Location: Lt Start/Gen
- Component: Lucas, 23085004
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PILOTS REPORTED A VIBRATION IN THE LEFT ENGINE AFTER TAKEOFF.  THEY RETURNED TO THE AIRPORT WITH NO FURTHER PROBLEM.  INSPECTION REVEALED THE LT STARTER/GENERATOR ANTI-DRIVE END BEARING WAS BEGINNING TO FAIL.  THE GENERATOR WAS STILL OPERATING; HOWEVER, PIECES OF THE BEARING CAGE WERE FOUND UPON REMOVAL INDICATING IMMINENT CATASTROPHIC FAILURE.
